Flushing of face neck

Discussion in 'Fibromyalgia Main Forum' started by kat0465, Jun 5, 2008.

  1. kat0465

    kat0465 New Member

    Has anyone ahd an expierence with this?? i have done it a few times before and i could pinpoint it to a med i was on at the time. But today it happened again, and the only thing i did different than my usual meds, was i got a steroid shot yesterday, for upper respiratory infection, i havent even started the antibiotics yet,i would think if i was gonna have a reaction to the steriod it would have been yesterday. But hey, anything is possible with thisDD! any input would be helpful. Thanks, Kat
  2. brendafromireland

    brendafromireland New Member

    Hi Kat
    Brenda here. I've has this before when I was on steroids for asthma. I even had a boss send me home from work to see the doc cos he thought I had high blood pressure.
    Its ok its just a side effect from the steroid but it only causes flushing nothing else. sometimes if its really bad you will feel like you are glowing. It will die off when the steroid wears off.
    Stop worrying you'll be fine promise!
  3. kat0465

    kat0465 New Member

    thanks so much for the info, i kinda figured it was the shot. and maybe some wierd reaction from that & all the other meds & supplements im taking.
    yes it does feel like im glowing,lol. but not in a good way.i kinda look like the smiley heart icon with the red cheeks, but no smiley here.thanks a bunch tho!!
  4. PVLady

    PVLady New Member

    Do you take any vitamins or supplement drinks that contain niacin? I recently started a vitamin with niacin and my face and neck look like tomato red for 2 hours afterwards.

  5. kat0465

    kat0465 New Member

    Nope, No Niacin, but i have heard about it doing that. i talked with the Pharmacist that mixes my hormones cause i was just making sure about the hormone thing.and when he found out i had a Steroid shot, he said OOHH YEA, they can do all kinda wierd things to your Body.
    i have had them & never had that happen before, but meds never act the same way on me, i never know what thier gonna do!makes me scared to take anything.
  6. marti_zavala

    marti_zavala Member

    NAC makes this happen *for me*. I believe that it is a die-off/reaction from chlaymdia pneum.

    NAC is the poor mans' test for CpN but the dose is 2400mg per day. But I react at 600mg per day.

    [This Message was Edited on 06/09/2008]
  7. kat0465

    kat0465 New Member

    Hi MArti,
    what is nac? is it a Antiviral of some kind?? really the only kind of antiviral i have ever taked is Oral interferon. seems to help some with the sore throats & stuff.But never had a reaction to it before. that Steriod shot pretty much kicked my Behind this time. i felt really bad for 3 or 4 days(Worse than usual) j=kinda scared me, i never know what meds will do to me.
  8. marti_zavala

    marti_zavala Member

    NAC is N-acetyl-cystine - it is a very powerful antioxidant.

    It just so happens to kill chlamydia pneumonia in one of it's three forms.

    There is a lot of great information about NAC.

  9. kat0465

    kat0465 New Member

    is it expensive? and do you take it every day?? i'm going to google it and read up on it, i cant believe there is a supplement i havent heard of! lol.
  10. Granniluvsu

    Granniluvsu Well-Known Member

    I have no idea why. Once I think it even happened in the doctors office. She siad it was probably nerves or a reaction to something,. I am guessing nerves as I was on nothing new. I am no afraid of doctors as I used to be a nurse. However, every time I go to the docs I know they are going to take my b/p which likes to spike and do its own thing at times. So, that might have been part of it, the anxiety of the whole thing and not knowing what it will do. I just expect it to go up when I go to the docs even if it is fine at home.

    It is really weird. It happens a bit on my face but mostly on my neck, chest and maybe some on the back but I can't see it. It has not happened lately but who knows. It is interesting to see what everyone else has said about it.

    Hugs, Granni

  11. marti_zavala

    marti_zavala Member

    it is not an expensive supplement but then again you have pay all sorts of prices at the specialty health food stores.

    I buy it for $5.79 for 100 capsules at 600mg per capsule.

    "When free radicals attack, fight back with NAC! As a powerful antioxidant amino acid, NAC (N-acetyl cysteine) is an important weapon in the war against free radicals. NAC helps replenish glutathione, a critical component of the body's defense system. It supports liver health and much more"

    I don't take it because it kills a form of Cpn which I think I have so I get the flushing, feverish reaction. But my son takes it.

  12. kat0465

    kat0465 New Member

    well if it helps replenish Glutathione i will sure give it a try,i am always low everythime the doc checks. she has a heck of a time getting my atp level to anywhere near normal, thanks for the Info {{Hugs}} Kat